Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2000, 3:41 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2000, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 13, 2000, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Harrison County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KLIX 132044 SVRNEW MSC045-047-132115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT THU APR 13 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY AND HANCOCK COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 415 PM CDT * AT 341 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR VIDALIA ...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SAUCIER LYMAN LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:00 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 13, 3:00 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT THU APR 13 2000 FRONTAL TROF FROM SE MS S TO THE S TIP OF THE MS DELTA AREA THIS AFTN WILL DRIFT E TONIGHT AND FRI IN RESPONSE TO THE SLOW MOVEMENT OF THE H5 TROF WHICH WAS ALONG THE LA/TX BORDER. ALL MODELS CONTINUE TO SHOW THIS TREND THE NEXT 48 HOURS. MAIN COOLING IS W OF A LINE FROM KPIB TO KASD TO KMSY WHERE TEMP DIFFERENCES ARE ABOUT 10 DEGS. SOME COOLING INDICATED SE OF THIS LINE TONIGHT AS THE SURFACE TROUGH CONTS TO THE E. STRONGEST TSTMS WILL CONTINUE ALONG AND E OF THIS TROUGH LINE THROUGH TONIGHT. UPPER LOW WILL LIKELY DRIFT E ACROSS THE LOWER MS VALLEY TONIGHT AND FRI MOVING E OF THE REGION OVER THE WEEKEND. NEXT H5 TROUGH WILL MOVE E FROM PACIFIC COAST INTO THE MS VALLEY BY SUN POSSIBLY PRODUCING SOME SCATTERED SHOWERS AND TSTMS SAT NIGHT AND SUN AS LOW LEVEL MOISTURE WILL HAVE RETURNED TO THE AREA BY THEN. ANOTHER WEAK FRONTAL TROUGH WILL ACCOMPANY THIS UPPER AIR DISTURBANCE FIRST OF THE WEEK. WILL CONTINUE CHANCE OF PRECIP MOST SECTIONS TONIGHT AND FRI AND THEN DRY FRI NIGHT AND SAT AS THE MEAN RH DIMINISHINES OVER THE AREA AND WARMER AIR ALOFT MOVES IN FROM THE NW. MCB 55/74/55/81 2210 BTR 56/75/57/81 2210 MSY 59/75/59/81 3310 BIX 63/74/63/78 4311 .NEW...NONE LA...NONE MS...NONE. 05
In the hours before
Special weather statement, Apr 13, 10:00 AM CDT, 5 hours 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT THU APR 13 2000 SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. HOWEVER SEVERE THUNDERSTORMS ARE UNLIKELY. FOR MORE INFORMATION VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 13, 10:00 AM CDT, 5 hours 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140000- THUNDERSTORM OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT THU APR 13 2000 SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. HOWEVER SEVERE THUNDERSTORMS ARE UNLIKELY. FOR MORE INFORMATION VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 33 min |
| Apr 13, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.